Alert archive / Pennsylvania / High Wind Watches in 2014

High Wind Watch 1, NWS Cleveland, OH

April 28, 2014Erie County, Pennsylvania

NWS Cleveland, OH issued this high wind watch at Apr 28, 2014, 4:03 AM EDT for Erie County, Pennsylvania. It took effect at Apr 29, 2014, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 4:03 AM EDT (08:03 UTC)
In effect from
Apr 29, 2014, 6:00 AM EDT
Expired
Apr 28, 2014, 4:10 PM EDT
In force
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS71 KCLE 280803
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
403 AM EDT MON APR 28 2014

.STRONG DOWNSLOPING SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT
ACROSS ERIE COUNTY. THE STRONGEST WINDS WILL LIKELY BE TUESDAY
MORNING WITH GUSTS APPROACHING 60 MPH POSSIBLE...ESPECIALLY ALONG
AND NORTH OF INTERSTATE 90. 

PAZ001-002-281615-
/O.NEW.KCLE.HW.A.0001.140429T1000Z-140429T1900Z/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...ERIE...EDINBORO
403 AM EDT MON APR 28 2014

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON.

* WINDS...SOUTHEAST WINDS INCREASING TO 30 TO 40 MPH LATE TONIGHT.
  GUSTS FROM 55 TO 60 MPH ARE POSSIBLE AFTER DAYBREAK. WINDS
  SHOULD GRADUALLY DIMINISHING TUESDAY AFTERNOON.

* TIMING...WINDS WILL INCREASE LATE TONIGHT WITH THE STRONGEST
  GUSTS FROM MID TO LATE MORNING ON TUESDAY.  

* IMPACTS...STRONG WIND GUSTS MAY CAUSE LOOSE OBJECTS TO BLOW 
  AROUND. HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON 
  EAST TO WEST ORIENTED ROADS MAY ENCOUNTER DIFFICULT DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
KUBINA
2 follow-up statements
511 
WWUS71 KCLE 281317
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
917 AM EDT MON APR 28 2014

.STRONG DOWNSLOPING SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT
ACROSS ERIE COUNTY. THE STRONGEST WINDS WILL LIKELY BE TUESDAY
MORNING WITH GUSTS APPROACHING 60 MPH POSSIBLE...ESPECIALLY ALONG
AND NORTH OF INTERSTATE 90.

PAZ001-002-282130-
/O.CON.KCLE.HW.A.0001.140429T1000Z-140429T1900Z/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...ERIE...EDINBORO
917 AM EDT MON APR 28 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WINDS...SOUTHEAST WINDS INCREASING TO 30 TO 40 MPH LATE 
  TONIGHT. GUSTS FROM 55 TO 60 MPH ARE POSSIBLE AFTER DAYBREAK. 
  WINDS SHOULD GRADUALLY DIMINISHING TUESDAY AFTERNOON.

* TIMING...WINDS WILL INCREASE LATE TONIGHT WITH THE STRONGEST 
  GUSTS FROM MID TO LATE MORNING ON TUESDAY.

* IMPACTS...STRONG WIND GUSTS MAY CAUSE LOOSE OBJECTS TO BLOW 
  AROUND. HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON 
  EAST TO WEST ORIENTED ROADS MAY ENCOUNTER DIFFICULT DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
524 
WWUS71 KCLE 282010
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
410 PM EDT MON APR 28 2014

.STRONG DOWNSLOPING SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT
ACROSS ERIE COUNTY PENNSYLVANIA AND NEARBY AREAS. THE STRONGEST
WINDS WILL LIKELY BE TUESDAY MORNING WITH GUSTS APPROACHING 60 MPH
POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90.

PAZ001-002-290415-
/O.UPG.KCLE.HW.A.0001.140429T1000Z-140429T1900Z/
/O.NEW.KCLE.HW.W.0001.140429T1000Z-140429T1900Z/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...ERIE...EDINBORO
410 PM EDT MON APR 28 2014

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 3 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 3 PM EDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST WINDS INCREASING TO 30 TO 40 MPH. GUSTS FROM
  55 TO 60 MPH ARE POSSIBLE. WINDS SHOULD GRADUALLY DIMINISH
  TUESDAY AFTERNOON.

* TIMING...THE END OF TONIGHT INTO TUESDAY AFTERNOON WITH THE
  STRONGEST GUSTS FROM MID TO LATE MORNING ON TUESDAY.

* IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW
  AROUND. DAMAGE TO STRUCTURES IS POSSIBLE. HIGH PROFILE
  VEHICLES...ESPECIALLY THOSE TRAVELING ON EAST TO WEST ORIENTED
  ROADS WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ014-089-PAZ003-290415-
/O.NEW.KCLE.WI.Y.0004.140429T1000Z-140429T1900Z/
ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...MEADVILLE
410 PM EDT MON APR 28 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM EDT TUESDAY.

* WINDS...SOUTHEAST WINDS INCREASING TO 20 TO 30 MPH. GUSTS TO 45
  MPH ARE POSSIBLE. WINDS SHOULD GRADUALLY DIMINISH TUESDAY
  AFTERNOON.

* TIMING...TUESDAY MORNING INTO TUESDAY AFTERNOON WITH THE
  STRONGEST GUSTS FROM MID TO LATE MORNING ON TUESDAY.

* IMPACTS...STRONG WIND GUSTS MAY CAUSE LOOSE OBJECTS TO BLOW 
  AROUND. HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON 
  EAST TO WEST ORIENTED ROADS MAY ENCOUNTER DIFFICULT DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Apr 28, 2:06 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 28, 2:06 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
206 AM EDT MON APR 28 2014

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO SHIFT EAST OF THE AREA
OVERNIGHT AS LOW PRESSURE MOVES THROUGH THE CENTRAL PLAINS. THE
LOW WILL MOVE SLOWLY EAST EARLY THIS WEEK REACHING SOUTHERN
WISCONSIN ON TUESDAY. MOIST BUT MILD AIR WILL WORK INTO THE AREA
AHEAD OF THE LOW BRINGING SEASONAL TEMPERATURES AND INCREASING
SHOWER AND THUNDERSTORM CHANCES FOR THE FIRST HALF OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE RIDGE IS MOVING EAST OF THE AREA AND THE PRESSURE GRADIENT
WILL REMAIN MODERATE DURING THE NIGHT. THE STRONGEST WINDS WILL
BE ALONG THE LAKESHORE. CLOUDS WILL CONTINUE TO
INCREASE...HOWEVER...THEY WILL BE THIN AT TIMES. WITH THE WIND
CONTINUING...RAISED THE LOWS AT MOST LOCATIONS A FEW DEGREES. THE
OVERNIGHT HOURS WILL BE DRY...ANY SHOWERS WILL OCCUR AFTER
DAYBREAK MONDAY OVER EXTREME NORTHWEST OHIO.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
MODELS NOT TOO DIFFERENT MONDAY THROUGH WEDNESDAY SHOWING LOW
PRESSURE OVER EASTERN NEBRASKA MONDAY MORNING SLOWLY MOVING ACROSS
IOWA TO WISCONSIN BY WEDNESDAY. SREF AND NAM ARE MOST CONSISTENT
WITH THIS TRACK WHILE THE GFS TAKES THE LOW TO INDIANA THEN NORTH
TO NORTHERN MICHIGAN. NO REAL LARGE DIFFERENCE HOWEVER FOR THE
AREA WITH SIMILAR MOISTURE AND INSTABILITY FIELDS ACROSS THE
REGION. BASICALLY OVER THE FIRST HALF OF THE WEEK BEST CHANCE FOR
PRECIP WILL DEPEND ON TIMING OF THE SHORT WAVES ROTATING AROUND
THE SYSTEM AS WELL AS TIMING OF THE WARM FRONT. FRONTAL PASSAGE
LOOKS TO BE MONDAY NIGHT HOWEVER TIMING OF THE INDIVIDUAL WAVES
MAY PROVE A BIT MORE TRICKY. FOR NOW WILL HAVE CATEGORICAL POPS
FOR OVERRUNNING SHOWERS MOVING INTO THE AREA FROM THE SOUTHWEST
MONDAY MORNING REACHING NE OHIO BY MID/LATE AFTERNOON WITH LIKELY
POPS REACHING NWRN PA. CONCERNED ABOUT ELEVATED CONVECTION AS SOME
OF THE UNSTABLE AIR OVERRUNS THE WARM FRONT INTO THE AREA SO KEPT
THE POSSIBILITY OF AFTERNOON THUNDER. EARLY MONDAY NIGHT BELIEVE
WE GET A LITTLE BREAK AT LEAST WEST AS A DRY SLOT WORKS IN.
OVERNIGHT HOWEVER MODELS INDICATING ANOTHER WAVE MOVES NORTH INTO
THE AREA. DEEPEST MOISTURE AND BEST FORCING LOOK TO BE ACROSS THE
EAST HALF ON BOTH THE GFS AND NAM SO BROUGHT CAT POPS BACK THERE
WITH LIKELY POPS WEST. TUESDAY ANOTHER DRY SLOT IS FOLLOWED BY
DEEP MOISTURE AND INSTABILITY RETURNING TO THE WEST IN THE
AFTERNOON SO HIGHLIGHTED THAT AREA FOR THE AFTERNOON. HIGHS STILL
BELOW NORMAL BY A FEW DEGREES MONDAY BUT SHIFT TO NEAR TO ABOVE
NORMAL TUESDAY AND WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LITTLE CHANGE IN THE EXTENDED WITH BELOW NORMAL TEMPS AND PERIODS OF
RAIN SHOWERS.  THE UPPER LEVEL CUTOFF LOW OVER THE GREAT LAKES WILL
DRIFT TO THE NORTHEAST DURING THE PERIOD...BUT ITS EFFECTS WILL
LINGER WELL INTO THE WEEKEND.  BANDS OF RAIN WILL MOVE THROUGH WITH
AS EACH TROUGH ROTATES ACROSS THE AREA.   TOO FAR OUT TO ATTEMPT TO
PINPOINT THE TIMING OF THE SYSTEMS...SO FOR NOW CONTINUED WITH
CHANCE POPS BASICALLY THROUGH THE PERIOD.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL CONTINUE OVERNIGHT. EASTERLY WINDS WILL
INCREASE WITH GUSTS TO 22 KNOTS AND BECOME GUSTY MOST LOCATIONS BY
09Z. MOISTURE WILL INCREASE ON MONDAY MORNING WITH CLOUDS LOWERING
AND SHOWERS APPROACHING FDY TOWARDS 16Z. RAIN WILL OVERSPREAD ALL
SITES BETWEEN 18 AND 00Z. BEST CHANCES OF THUNDERSTORMS WILL BE
AS RAIN ARRIVES AT FDY/MFD WITH DECREASING CHANCES FARTHER NORTH
AND EAST WHERE INSTABILITY WILL BE LOWER. CEILINGS WILL DROP TO
LOW MVFR AFTER RAIN BEGINS...THEN CONTINUE TO DROP INTO THE IFR
RANGE TOWARDS 00Z AS A WARM FRONT LIFTS NORTH. THERE MAY BE ANOTHER
CHANCE OF THUNDERSTORMS TOWARDS THE END OF THE TAF CYCLE BUT TOO
MUCH UNCERTAINTY TO INCLUDE AT THIS TIME.

.OUTLOOK...IFR WILL CONTINUE MONDAY NIGHT THEN IMPROVE ON
TUESDAY. NON-VFR POSSIBLE IN THUNDERSTORMS AT TIMES FROM TUESDAY
INTO WEDNESDAY. NON-VFR RETURNS BEHIND THE COLD FRONT WEDNESDAY
NIGHT THROUGH FRIDAY.

&&

.MARINE...
PUT UP SMALL CRAFT ADVISORY OVER THE WEST END OF LAKE ERIE.   AS THE
EAST FLOW OF AROUND 15 KNOTS INCREASES TO 20 KNOTS OVERNIGHT WAVES
WILL BUILD TO 5 FEET OR SO.  WINDS TURN TO THE SOUTHEAST AND WEAKEN
TUESDAY MORNING...AS WARM FRONT LIFT NE ACROSS THE LAKE. MODELS
CONTINUE TO MOVE A COLD FRONT MOVES ACROSS THE LAKE WEDNESDAY NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LEZ142>145.

&&

SYNOPSIS...TK
NEAR TERM...KIELTYKA
SHORT TERM...TK
LONG TERM...DJB
AVIATION...KEC
MARINE...DJB

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:10 PM EDTHigh Wind WarningCLEErie23 hr
Apr 28, 4:10 PM EDTWind AdvisoryCLECrawford23 hr

Nearby

High Wind Watches in Pennsylvania, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.